Results 1 to 4 of 4

Thread: Tapering Off!!!

  1. #1
    Join Date
    Dec 2011
    Posts
    215

    Question Tapering Off!!!

    Hi Guys

    I have only used diazepam since Christmas 15mg a day, doctor is now tapering me off and I feel it is to soon. I am now down to 4mg a day and that was a push getting that. They did help me but my doctor and therapist have told me that they are hard to come off after long term use also can cause long term damage. Has anyone else had similar experiences. The reason I am asking is I feel they did really help and I am on other tablets that I will probably need to take for the rest of my life what is another couple a day going to matter. They did mention the body builds tolerance for them but surely that is the case with all medication. I am just interested to hear other experiences on this? I am following my Doctor's instructions at the moment.


  2. #2
    Join Date
    Oct 2006
    Location
    , , United Kingdom.
    Posts
    1,751

    Re: Tapering Off!!!

    Hi, I have been on diaz 12mg day since beginning of November after trying various SSRI's and not being able to handle the awful side effects. The diaz has worked well for me and my GP is happy for me to take it at my own pace. I don't feel any tolerance, nor do I feel the need to take more, but I do wonder how I would cope without them ATM, so maybe some dependence issues there. I am a bit worried though as I have just started CBT and the therapist is not too keen on me being on them. I told her my PA's are still coming and I have some agoraphobic issues so she said we will discuss reducing as the sessions go on. I mentioned this to my doc yesterday and asked about trying pregabalin as I had read some good things about it but he doesn't feel it is suitable for me. He seems happy for me to continue on the diaz and reduce slowly when I feel ready. I know a lot of docs will not prescribe diaz for this length of time or even at all so I am lucky mine understands me so well. Good luck. Kitti
    __________________
    "Sometimes you win, sometimes you learn"

  3. #3
    Join Date
    Jun 2011
    Posts
    1,215

    Re: Tapering Off!!!

    Just wandering what long term damage do the mean?

    I have taken them but only now and again.

    Cathy xx

  4. #4
    Join Date
    Dec 2011
    Posts
    215

    Re: Tapering Off!!!

    Hi Cathycrumble

    I am not sure either what he meant I know a few people who have been on them for years so I am a bit puzzled as well. It seems my GP is not keen on me staying on them.



    ---------- Post added at 15:39 ---------- Previous post was at 15:35 ----------

    Hi Kittikat

    Thanks for your reply, I think your right it seems to depend on your doctor. Good luck to you as well keep doing whatever is working for you....All the best wishes....:-)swxx

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. tapering ativan
    By jothenurse in forum Panic / Panic Attacks
    Replies: 3
    Last Post: 01-01-11, 20:55
  2. tapering ativan
    By jothenurse in forum Panic / Panic Attacks
    Replies: 11
    Last Post: 27-11-10, 10:47
  3. Tapering Dothiepin
    By sunflower7 in forum Health Anxiety
    Replies: 0
    Last Post: 27-05-10, 16:58
  4. Tapering off prozac
    By Purple Fish in forum Fluoxetine / Prozac
    Replies: 3
    Last Post: 04-04-10, 22:49
  5. tapering seroxat
    By leesajayne in forum Seroxat / Paroxetine
    Replies: 4
    Last Post: 07-06-09, 13:03

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •